MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number 5DCD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection of the jaws revealed that one of the jaws was broken.The device was inspected under magnification.Inspection of the damage area did not reveal any damage near the failure point on the jaws.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - use error: too much force applied to the handle, - failure mode: damaged jaws, - environmental disturbances: damage due to shipping, handling, - grasping onto staples, clips, or other hard objects, - user incorrectly manipulates device through the trocar cannula, - poor fit of device into the trocar cannula causes user to exert excessive force during withdrawal.The instructions for use (ifu) state: - careful handling of instruments is necessary to avoid damage or breakage as a result of excessive force.- inspect the instrument for overall condition and physical integrity.Do not use the instrument if the insulation has been compromised or if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.- follow a suitable endoscopic surgery protocol.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the tip of the laparoscopic instrument broke off during the operation and had to be retrieved.The piece was retrieved using fluoroscopy and a grasper.The patient was not opened up.The surgical delay was approximately 1.5 ¿ 2 hours locating the broken piece.There was no patient injury reported.These are commonly used devices that are readily available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
On (b)(6), 2017, stryker sustainability solutions (sss) received a complaint for a lap dissector device.The complaint device was returned, and investigation was completed on (b)(6), 2017, confirming the reported event.Malfunction mdrs have been filed for subsequent complaints in which the tip of a lap dissector device is completely detached.If the device was not returned but was alleged to have a completely detached tip, a malfunction mdr was also filed.After further analysis, stryker sustainability solutions will discontinue filing mdrs for lap accessory ¿ dissector tip completely detaching for the following reasons: ¿ since the initial mdr filing on (b)(6), 2017, there have been no additional reports of serious injury or surgical intervention to preclude serious injury or permanent impairment related to lap dissector device tip complete detachment.¿ the procedure related to the initial serious injury mdr was completed successfully.¿ the patient in the original mdr did not experience adverse consequences ¿ the most likely root cause of this malfunction is excessive force.The instructions for use (ifu) clearly state careful handling of instruments is necessary to avoid damage or breakage as a result of excessive force.Ifus can be downloaded at http://sustainability.Stryker.Com/ifu.¿ each customer communication letter recommends that product ifus be printed, reviewed, and readily available for operator reference during procedures when using our devices.¿ based on the post market data collected it was determined that the occurrence rate of the failure mode causing or contributing to a serious injury between the date range of (b)(6) 2017 ¿ (b)(6) 2020 was (b)(4) (1 mdr / 38958 shipped).Based on the analysis, the likelihood of the failure mode of lap accessory ¿ dissector tip completely detaching causing or contributing to another serious injury should the malfunction recur is considered remote.The reported event will continue to be monitored through post market surveillance.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key6833089
Report Number0001056128-2017-00115
Device Sequence Number717654
Product Code NUJ
UDI-Device Identifier00885825013301
UDI-Public(01)00885825013301(17)191103(10)5231943
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2019
Device Model Number5DCD
Device Catalogue Number5DCDRR
Device Lot Number5231943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown